Alabama, 2005

Hail in Alabama, December 28, 2005

December 28, 2005 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 28, 1:23 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 28, 1:23 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CST WED DEC 28 2005

.DISCUSSION...
THIS WILL BE SHORT DUE TO ON GOING SEVERE WEATHER.

THE MAIN THREAT IS HAIL THROUGH 6 PM FOR LOCATION ALONG AND EAST
OF INTERSTATE 65. THERE IS A SMALL POTENTIAL FOR SOME STORMS TO
ROTATE SOUTH IF I65/85...BUT THAT IS A VERY SMALL CHANCE.

AFTER THE STORM PASS TONIGHT SKIES WILL BEGIN TO CLEAR TOMORROW.
HIGHS TOMORROW WILL BE IN THE 50S AND WARMING BACK UP TO THE 60S
AGAIN BY THE WEEKEND.

EXPECT SOME MORE THUNDERSTORMS ON SATURDAY BUT THAT SHOULD BE
IT...THE POTENTIAL FOR STRONG TO SEVERE IS QUITE LOW. THE MAIN
LOW MOVES NORTH OF ALABAMA THROUGH TENNESSEE AND THE WARM AIR AND
DYNAMICS WILL BE CONFINED TO THE GULF OF MEXICO.

HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH ANOTHER ROUND OF
THUNDERSTORMS MONDAY AND MONDAY NIGHT. THE MODELS ARE SHOWING SOME
MORE DYNAMICS WITH THIS STORM SYSTEM AND THERE IS SOME POTENTIAL
FOR STRONGER STORMS. WILL CONTINUE TO WATCH THIS. THINGS DRY OUT
ON TUESDAY WITH A DRY COLD FRONT ON WEDNESDAY.

ONCE AGAIN SORRY FOR THE SHORT DISCUSSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     38  50  29  60 /  20   0  10  10
ANNISTON    39  51  31  61 /  10   0  10  10
BIRMINGHAM  39  52  33  62 /  10   0  10  10
TUSCALOOSA  37  58  35  65 /   0   0  10  10
CALERA      40  53  32  63 /  10   0  10  10
AUBURN      42  52  36  61 /  10   0  10  10
MONTGOMERY  42  58  34  65 /  10   0  10  10
TROY        42  58  34  65 /  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...TOPNADO WATCH I-65 AND EAST THROUGH 01Z.

&&

80
Hazardous weather outlook, Dec 28, 11:22 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 AM CST WED DEC 28 2005

ALZ011>015-017>050-291722-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1122 AM CST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

...AREA OF SLIGHT RISK SHIFTED SLIGHTLY EAST...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 6 PM TODAY
MAINLY ALONG AND EAST OF A LINE FROM SELMA TO CLANTON TO CENTRE. A
STRONG UPPER LEVEL SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE
INTO AND ACROSS THE AREA THIS AFTERNOON ALLOWING SCATTERED
THUNDERSTORMS TO DEVELOP. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS...HOWEVER ENOUGH SHEAR MAY BE PRESENT TO ALLOW SOME STORMS TO
ROTATE AND POSSIBLY PRODUCE AN ISOLATED TORNADO...MAINLY ACROSS THE
SOUTHEAST SECTIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD AND STRONG
STORMS WILL BE POSSIBLE ON SATURDAY AND AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED TODAY.

JD/81

In the hours before

Local storm report, Dec 28, 1:29 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             HOLY TRINITY            32.22N 85.00W
12/28/2005  1.75 INCH        RUSSELL            AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL.

0100 PM     HAIL             COTTONTON               32.15N 85.07W
12/28/2005  0.75 INCH        RUSSELL            AL   EMERGENCY MNGR

            DIME SIZE HAIL.

0105 PM     HAIL             WILSONVILLE             33.24N 86.48W
12/28/2005  0.75 INCH        SHELBY             AL   NWS EMPLOYEE

            DIME SIZE HAIL DOWNTOWN.

0115 PM     HAIL             ASHLAND                 33.27N 85.83W
12/28/2005  0.88 INCH        CLAY               AL   EMERGENCY MNGR

            NICKLE SIZE HAIL.

&&

JSS
Local storm report, Dec 28, 1:34 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             JACKSONS GAP           32.88N 85.82W
12/28/2005  0.75 INCH        TALLAPOOSA         AL   PUBLIC

            PENNY SIZE HAIL REPORTED IN JACKSONS GAP.

0129 PM     HAIL             2 S ANNISTON            33.63N 85.81W
12/28/2005  1.00 INCH        CALHOUN            AL   OTHER FEDERAL

            QUARTER SIZE HAIL REPORTED BY THE FLIGHT SERVICE STATION
            LOCATED AT THE ANNISTON METRO AIRPORT.

&&

JSS
Local storm report, Dec 28, 2:00 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             OXFORD                  33.60N 85.83W
12/28/2005  1.00 INCH        CALHOUN            AL   PUBLIC

            QUARTER SIZE HAIL REPORTED ON HWY 78 IN OXFORD.

0136 PM     HAIL             CHILDERSBURG            33.28N 86.35W
12/28/2005  0.25 INCH        TALLADEGA          AL   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED IN THE BON AIR COMMUNITY NEAR
            CHILDERSBURG.

0137 PM     HAIL             JACKSONS GAP           32.88N 85.82W
12/28/2005  1.00 INCH        TALLAPOOSA         AL   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED IN JACKSONS GAP.

0154 PM     HAIL             KELLYTON                32.98N 86.03W
12/28/2005  0.88 INCH        COOSA              AL   POST OFFICE

            MARBLE TO NICKEL SIZE HAIL REPORTED IN KELLYTON.

&&

JSS
Local storm report, Dec 28, 2:25 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 N EDWARDSVILLE        33.72N 85.51W
12/28/2005  0.75 INCH        CLEBURNE           AL   EMERGENCY MNGR

0210 PM     HAIL             6 NE ALEXANDER CITY     32.99N 85.86W
12/28/2005  1.75 INCH        TALLAPOOSA         AL   EMERGENCY MNGR

            QUARTER TO GOLFBALL

0214 PM     HAIL             MILLBROOK               32.49N 86.37W
12/28/2005  0.88 INCH        ELMORE             AL   EMERGENCY MNGR

0215 PM     HAIL             NEW SITE                33.04N 85.78W
12/28/2005  0.75 INCH        TALLAPOOSA         AL   EMERGENCY MNGR

&&

JSS
Local storm report, Dec 28, 2:27 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             1 NE WETUMPKA           32.55N 86.19W
12/28/2005  0.88 INCH        ELMORE             AL   EMERGENCY MNGR

&&

JSS
Local storm report, Dec 28, 2:32 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             NEW SITE                33.04N 85.78W
12/28/2005  1.25 INCH        TALLAPOOSA         AL   EMERGENCY MNGR

            COVERING THE GROUND

&&

MBAER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bullock

When
December 28, 2:33 PM CST
Where
Bullock County, 4 mi NW of Fitzpatrick
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.250, -85.933

Penny size hail was reported along SR 110 near the Mitchell community.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483391.